Depression: Depression & Related Conditions

Ask Dr. Dombeck
Ask Dr. Dombeck
Psychotherapy and Mental Health Questions

Are These Just Mood Swings

I'm a 19 year old college student. I have been having these very strange mood swings. I can be perfectly fine and then all of a sudden, I'm just mad and depressed feeling. These moods come from nowhere and last all day, or for several days, then they just disappear. Often times during these periods, I have thoughts of suicide, but have never acted upon them. About 4 years ago my parents got a divorce, since then I have not spoken with my father, I wonder sometimes if this could be part of the problem. I would appreciate it if you would give me your opinion!

THE ANSWER TO THIS QUESTION WILL NOT BE DISPLAYED UNTIL YOU HAVE INDICATED YOUR AGREEMENT WITH THE DISCLAIMER PRINTED JUST BELOW. CLICK THE 'I AGREE' BUTTON TO AGREE TO THESE TERMS AND SEE THE RESPONSE.

Disclaimer

  • Dr. Dombeck responds to questions about psychotherapy and mental health problems, from the perspective of his training in clinical psychology.
  • Dr. Dombeck intends his responses to provide general educational information to the readership of this website; answers should not be understood to be specific advice intended for any particular individual(s).
  • Questions submitted to this column are not guaranteed to receive responses.
  • No correspondence takes place.
  • No ongoing relationship of any sort (including but not limited to any form of professional relationship) is implied or offered by Dr. Dombeck to people submitting questions.
  • Dr. Dombeck, Mental Help Net and CenterSite, LLC make no warranties, express or implied, about the information presented in this column. Dr. Dombeck and Mental Help Net disclaim any and all merchantability or warranty of fitness for a particular purpose or liability in connection with the use or misuse of this service.
  • Always consult with your psychotherapist, physician, or psychiatrist first before changing any aspect of your treatment regimen. Do not stop your medication or change the dose of your medication without first consulting with your physician.

Share This

Resources